My DH went to the doctor yesterday and was given an antibiotic for prostitis (an infection of the prostate). Does anyone know if the medication will affect his sperm in any way - like the count or the condition of it? Thanks in advance!
My husband was on that for the same thing. We were told not to expect anything in the way of pregnancy until he was off of it. The DR said that his infection may have played a part in why we hadn't conceived yet. We were in month number 8 at the time, and wouldn't you know it- that's when we got pregnant. Wow, I guess I made a short answer long here. Sorry about that. I guess, based on my own experince, that the answer would be no. It shouldn't affect your ability to conceive. Good luck!
Thanks guys. Greenpixie, that's great news! Hopefully we'll be in the same boat. You know if that was the cause of us not getting pregnant yet, that's actually somewhat of a relief. At least there's an answer as to why (or a possible answer anyways). The drug is generic for Cipro so I'll look it up online as you guys suggested. Thanks a bunch!
It depends what class of antibiotics... I'm not an expert, but I do remember that both nitrofurans (the name starts with nitrofur*) and another group (macrolides) do temporarily affect count and motility... one of the most common antibiotics that does have this effect is erythromycin (sp?)... so check the antibiotic name, and maybe call the pharmacy as some of them go by more than one name...
My husband got sick and started Carafate to coat his ulcer, and Protonix to reduce acid, then tested positive for H Pylori and started Erithimycin and amoxicillin. We were doing IVF and after less then two weeks of these meds my husbands sperm had 50% dead and the other 50% weak. We got 9 eggs and it took 3 sperm samples to fertilize 2 eggs and still waiting to see if they cleave?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.